Florida, 2024

Tornadoes and Hail in Florida, February 4, 2024

February 4, 2024 · NWS JAX · 18 events in 8 counties and zones

A storm system traversing the southeastern states lifted a warm front northward across northeast Florida during the late afternoon hours. Supercell thunderstorms developed in the vicinity of this lifting warm front, and two distinct tornadoes occurred over southwestern and western portions of Duval County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A storm system traversing the southeastern states lifted a warm front northward across northeast Florida during the late afternoon hours. Supercell thunderstorms developed in the vicinity of this lifting warm front, and two distinct tornadoes occurred over southwestern and western portions of Duval County. Supercell thunderstorms during the late afternoon hours also produced several reports of hail, varying in size from pea to half-dollar in diameter, across north central and northeast Florida, with funnel clouds also noted via photos and videos posted on social media.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 4, 1:34 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 4, 1:34 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
134 PM EST Sun Feb 4 2024

...New AVIATION...

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

.AVIATION...
(18Z TAFS)
Issued at 135 PM EST Sun Feb 4 2024

Heavy showers will impact the SSI terminal through around 21Z,
with IFR conditions expected to prevail during this time frame.
Showers are exiting the northeast FL terminals early this
afternoon, with periods of MVFR ceilings possible through around
20Z. Showers and thunderstorms are then expected to blossom along
the Interstate 75 corridor towards 19Z, with this low-topped
convection potentially strengthening and organizing into a broken
squall line as it progresses northeastward towards the regional
terminals during the late afternoon and early evening hours.
Thunderstorms could begin approaching the GNV terminal towards 20Z
and then the Duval County terminals and SGJ after 21Z. We included
TEMPO groups through around or just after 00Z at these terminals
for brief wind gusts up to 35 knots and IFR visibilities during
heavier downpours. A brief lull in heavier showers will likely
occur at SSI after 21Z, with prevailing MVFR ceilings expected
until the next round of convection arrives towards sunset.
Convection should then exit the SSI terminal towards 02Z, with
lingering showers and MVFR ceilings possible through around 06Z.

Periods of MVFR ceilings will be possible at the northeast FL
terminals through around 04Z, and then low stratus and fog are
expected to overspread the regional terminals from around 07Z
through 14Z Monday. IFR conditions are likely to prevail at the
regional terminals during the predawn and early morning hours on
Monday, with improvements expected towards 15Z. Gusty
southeasterly surface winds sustained at 15-20 knots, except
easterly at SSI, will shift to southerly while gradually weakening
back to around 10 knots early this evening, following the
conclusion of convection. Surface winds will then veer to
southwesterly late this evening and then westerly overnight, with
surface speeds falling to around 5 knots or less. Northerly
surface winds will then increase to 5-10 knots following the
dissipation of fog and low stratus towards 15Z on Monday.

&&

.UPDATE...
Issued at 1239 PM EST Sun Feb 4 2024

Early afternoon surface analysis depicts strengthening low
pressure (996 millibars) approaching Apalachicola along the FL
panhandle coast. A warm front extends southeastward from this low
pressure center, with this boundary moving onshore along the FL
West Coast early this afternoon. A frontal occlusion extends
northwestward from the surface low across the lower Mississippi
Valley. Meanwhile, weakening high pressure (1018 millibars) was
centered over Chesapeake Bay. Aloft...a highly amplified weather
pattern continues, with troughing extending across the lower
Mississippi Valley and the southern Plains states taking on an
increasingly negative tilt, with this storm system essentially
being blocked by stout ridging that extends from Hudson Bay, CA
southeastward across the Great Lakes and Ohio Valley. Shortwave
troughs were located to the southeast of the mean trough position,
with one of these features moving onshore along the FL panhandle
early this afternoon. A band of moderate to heavy showers
continues to pull northward along the I-10 corridor into southeast
GA early this afternoon, with a dry slot located to the southeast
of the aforementioned shortwave trough resulting in decreasing
shower coverage and breaks of sunshine along the I-75 corridor in
the Suwannee Valley and north central FL. Veering low level winds
just ahead of this storm system's approaching warm front have
boosted early afternoon temperatures and dewpoints into the 60s
for much of northeast and north central FL, while temperatures and
dewpoints remain stuck in the 50s throughout southeast GA as of
17Z.

Short-term, high resolution guidance continues to indicate that
strengthening low pressure will move northward across the FL
panhandle this afternoon and then will decelerate along the
Chattahoochee River this evening. This storm system's warm front
will lift northward towards the I-10 corridor this evening. The
aforementioned dry slot will overspread locations along and south
of I-10 by the mid-afternoon hours, allowing for peaks of sunshine
and a destabilizing atmosphere across north central FL, the
Suwannee Valley, and most of northeast FL this afternoon, where
temperatures and dewpoints will climb to the 65-70 range.
Steepening lapse rates due to cold temperatures aloft will
overspread locations along and south of the I-10 corridor, and
model soundings indicate that MUCAPE values of 500-1,000 j/kg will
bulge from the I-75 corridor towards I-95 late today. The only
variable in question remains deeper moisture beneath the dry
slot, which may limit coverage of low-topped convection that
attempts to organize into a broken squall line during the mid to
late afternoon hours. The highly sheared and increasingly unstable
environment should allow for at least scattered thunderstorms to
develop during the mid-afternoon hours along the I-75 corridor,
with this activity racing north-northeastward towards the U.S.
Highway 301 and then I-95 corridors through around sunset.

Stronger storms this afternoon will be capable of producing hail,
downburst winds of 40-60 mph, and briefly heavy downpours.
Although wind shear will become mostly unidirectional in nature by
late afternoon, an isolated tornado or two cannot be ruled out due
to the presence of the lifting warm front and mesoscale boundary
interactions, mainly across north central and northeast FL. The
Storm Prediction Center has maintained a marginal risk for severe
thunderstorm development for most of our area (Level 1 out of 5)
through the early evening hours, with higher coverage being
limited by a lack of deep moisture due to the dry slot overtaking
our area. Low-topped convection will then quickly lift into the
more stable environment over southeast GA early this evening,
where an elevated storm or two could produce small hail and gusty
downburst winds. Highs this afternoon will range from the upper
50s for locations north of Waycross to the lower 70s across north
central FL.

Downpours and embedded convection will exit northeast FL towards
sunset and will likely lift north of the Altamaha/Ocmulgee Rivers
towards midnight. Low pressure over the Deep South will then
weaken overnight, with a loosening pressure gradient likely
allowing for low stratus and possibly patches of locally dense fog
to form during the overnight and predawn hours. Cool air advection
wrapping into this decelerating storm system will overspread our
region overnight, dropping lows into the 40s inland and lower 50s
at coastal and urban locations.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 324 AM EST Sun Feb 4 2024

Low pressure system over the NE Gulf early Monday morning will
shift eastward across the FL peninsula and into the Atlantic
waters by Monday afternoon. The system will begin to strengthen as
it encounters the Gulf stream waters north of the Bahamas on
Monday afternoon/evening and continues to intensify further as it
accelerates northeastward on Tuesday. Showers taper off through
the day on Monday as the low lift away. A surge of north-
northeasterly winds builds down the SE seaboard resulting in
breezy winds Monday night into Tuesday. A Wind Advisory will
likely be needed along the immediate coast where gusts between 35
- 45 mph will be possible.

Dangerous surf, beach erosion, and minor coastal flooding will be
likely with these elevated northeasterly winds. Winds begin to
decrease Tuesday night as high pressure builds in from the north.
Cold, dry airmass filters in on Tuesday dropping lows Tuesday
night into the mid 30s across inland SE GA and Suwannee Valley.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 324 AM EST Sun Feb 4 2024

Surface high pressure builds across the eastern seaboard for mid-
week and shifts into the western Atlantic by Friday. Dry weather
continues through the end of the week. Flow shifts to south-
southwesterly ahead of a cold front moving through the SE US this
weekend. Below normal temperatures on Wednesday will warm into the
70s area-wide by Friday. Lows Wednesday night are expected to drop
again into the mid 30s across inland SE GA where winds may calm
enough for patchy frost formation.

&&

.MARINE...
Issued at 1239 PM EST Sun Feb 4 2024

Strengthening low pressure located south of Mobile Bay will lift
northward towards the FL panhandle this afternoon, pushing a warm
front northward from the FL peninsula towards the northeast FL
waters this evening. Small Craft Advisories have been extended to
the near shore waters adjacent to northeast FL, due to elevated
seas of 5-8 feet and sustained wind speeds around 20 knots.
Showers and a few embedded thunderstorms will continue to
lift northward, followed by a round of strong to isolated severe
thunderstorms across the northeast Florida waters late this
afternoon through around sunset. Stronger storms could produce
damaging wind gusts, hail, and waterspouts through the early
evening hours. Winds will shift to westerly overnight and will
subside, allowing for winds and seas to fall below Small Craft
Advisory levels by early Monday morning.

This storm system will linger over the southeastern states early
this week, with another low pressure center developing near the
northwestern Bahamas on Monday afternoon and evening. This
feature will result in an abrupt surge of northerly winds on
Monday afternoon and evening that will overspread our waters from
north to south. Gale conditions are expected throughout our local
waters from Monday evening through early Tuesday evening. Periods
of showers and a few embedded thunderstorms will continue from
Monday afternoon through Tuesday morning. Seas will peak in the
10-15 foot range offshore on Tuesday and Tuesday night, with seas
near shore peaking in the 7-12 foot range. Low pressure will then
accelerate northeastward towards Bermuda while strengthening on
Tuesday night and Wednesday, allowing high pressure to build along
the U.S. eastern seaboard in the wake of this storm system. Winds
and seas will gradually subside on Wednesday night and Thursday.

Rip Currents: Strong onshore winds and building seas will result
in a high risk of deadly rip currents at all area beaches

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  47  56  40  59 /  80  30  20   0
SSI  52  57  44  58 /  70  40  40   0
JAX  49  61  45  59 /  40  40  50   0
SGJ  53  61  49  59 /  20  50  60  10
GNV  49  65  46  64 /  20  30  30   0
OCF  51  67  47  63 /  30  50  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ124-125-
     133-138.

GA...High Rip Current Risk through Thursday evening for GAZ154-166.

AM...Small Craft Advisory until 7 AM EST Monday for AMZ450-470.

     Gale Watch from Monday evening through Tuesday evening for
     AMZ450-452-470-472.

     Small Craft Advisory until 1 AM EST Monday for AMZ452-454-472-
     474.

     Gale Watch from late Monday night through late Tuesday night for
     AMZ454-474.

&&

In the hours before

Special weather statement, Feb 4, 2:00 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
200 PM EST Sun Feb 4 2024

FLZ020-021-122-GAZ162-163-041945-
Hamilton FL-Suwannee FL-Northern Columbia FL-Clinch GA-Echols GA-
200 PM EST Sun Feb 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COLUMBIA...
NORTHEASTERN SUWANNEE...EASTERN HAMILTON...SOUTHEASTERN ECHOLS AND
SOUTH CENTRAL CLINCH COUNTIES THROUGH 245 PM EST...

At 159 PM EST, Doppler radar was tracking a strong thunderstorm over
White Springs, moving north at 50 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
White Springs, Belmont, Needmore, Winfield, and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3084 8257 3026 8264 3026 8274 3027 8278
      3027 8280 3026 8280 3026 8285 3079 8296
TIME...MOT...LOC 1859Z 181DEG 49KT 3035 8275

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Feb 4, 2:05 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
205 PM EST Sun Feb 4 2024

FLZ023-030-031-035-136-222-236-041945-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-Gilchrist FL-
205 PM EST Sun Feb 4 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GILCHRIST...WEST
CENTRAL BRADFORD...NORTHWESTERN ALACHUA...SOUTHWESTERN BAKER...UNION
AND SOUTHEASTERN COLUMBIA COUNTIES THROUGH 245 PM EST...

At 205 PM EST, Doppler radar was tracking a strong thunderstorm near
Alachua, or near Worthington Spring, moving north at 30 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake City, Lake Butler, Worthington Spring, Alachua, High Springs,
Worthington Springs, Palestine Community, Groves, Providence, and
Upland Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2975 8238 2979 8272 3018 8267 3015 8227
TIME...MOT...LOC 1905Z 187DEG 28KT 2984 8248

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Feb 4, 2:26 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
226 PM EST Sun Feb 4 2024

FLZ020-021-GAZ162-042000-
Hamilton FL-Suwannee FL-Echols GA-
226 PM EST Sun Feb 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SUWANNEE...
NORTHWESTERN HAMILTON AND WESTERN ECHOLS COUNTIES THROUGH 300 PM
EST...

At 226 PM EST, Doppler radar was tracking a strong thunderstorm near
Blue Springs, or near Suwannee River State Park, moving north at 35
mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jennings, Statenville, Blue Springs, and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3063 8326 3063 8314 3078 8314 3080 8313
      3081 8310 3083 8310 3079 8292 3041 8308
      3044 8322 3046 8322 3047 8324 3052 8324
      3055 8326 3059 8326 3061 8327
TIME...MOT...LOC 1926Z 177DEG 29KT 3050 8317

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Feb 4, 2:32 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EST Sun Feb 4 2024

FLZ023-030-031-136-232-042000-
Eastern Alachua FL-Baker FL-Western Clay FL-Union FL-Bradford FL-
232 PM EST Sun Feb 4 2024

...A STRONG THUNDERSTORM WILL IMPACT BRADFORD...NORTH CENTRAL
ALACHUA...SOUTH CENTRAL BAKER...EASTERN UNION AND WESTERN CLAY
COUNTIES THROUGH 300 PM EST...

At 232 PM EST, Doppler radar was tracking a strong thunderstorm near
Sampson, or 8 miles southeast of Worthington Spring, moving northeast
at 35 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Starke, Lake Butler, Raiford, Beasley, New River, Sampson, Lawtey, La
Crosse, Brooker, and Ellerbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2978 8224 2984 8242 3020 8232 3012 8198
TIME...MOT...LOC 1932Z 206DEG 31KT 2986 8230

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Feb 4, 2:51 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
251 PM EST Sun Feb 4 2024

FLZ030-031-136-236-042030-
Eastern Alachua FL-Western Alachua FL-Union FL-Bradford FL-
251 PM EST Sun Feb 4 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BRADFORD...CENTRAL
ALACHUA AND SOUTH CENTRAL UNION COUNTIES THROUGH 330 PM EST...

At 251 PM EST, Doppler radar was tracking a strong thunderstorm over
University Of Florida, or near Gainesville, moving north at 25 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gainesville, Starke, Lake Butler, University Of Florida, Beasley, New
River, Gainesville Airport, Newnans Lake, Sampson, and Waldo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2951 8229 2958 8248 3002 8234 2992 8205
TIME...MOT...LOC 1951Z 201DEG 23KT 2962 8236

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Feb 4, 2:52 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
252 PM EST Sun Feb 4 2024

FLZ031-136-232-237-042030-
Eastern Alachua FL-Western Clay FL-Western Putnam FL-Bradford FL-
252 PM EST Sun Feb 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRADFORD...EASTERN
ALACHUA...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES THROUGH
330 PM EST...

At 252 PM EST, Doppler radar was tracking a strong thunderstorm over
Lake Geneva, or near Melrose, moving north at 25 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Keystone Heights, Melrose, Kingsley, Lake Geneva, Camp Blanding,
Penney Farms, and Putnam Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2967 8194 2971 8212 3006 8202 2997 8173
TIME...MOT...LOC 1952Z 201DEG 23KT 2975 8200

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23

The radar

The Jacksonville radar (KJAX), 113 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

13 hail, 3 tornado, 2 funnel cloud. Local standard time, as filed.

Hail, Alachua

When
February 4, 2:56 PM EST
Where
Alachua County, 1.51 mi NNE of Dayville
Measured
1 in hail
Reported by
Social Media
Coordinates
29.650, -82.370

A social media image estimated quarter size hail littered the University of Florida golf course green. The time of the hail was based on radar.

Hail, Alachua

When
February 4, 2:56 PM EST
Where
Alachua County, 2.07 mi N of Dayville
Measured
0.75 in hail
Reported by
Public
Coordinates
29.660, -82.380

Hail, Alachua

When
February 4, 3:01 PM EST
Where
Alachua County, 1.51 mi SSE of Dayville
Measured
0.75 in hail
Reported by
Public
Coordinates
29.610, -82.370

Funnel Cloud, Alachua

When
February 4, 3:05 PM EST
Where
Alachua County, 1.45 mi ENE of Phifer
Reported by
Public
Coordinates
29.706, -82.347

A picture of a funnel cloud was taken passing HWY 441 near Gainesville. Time was estimated by radar.

Hail, Baker

When
February 4, 3:10 PM EST
Where
Baker County, 3.66 mi SSE of Knabb
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
30.220, -82.160

One inch hail was reported by a CoCoRaHs observer. Florida highway patrol reported that hail that fell across I-10 caused four cars to lose control and go into the ditch.

Hail, Bradford

When
February 4, 3:44 PM EST
Where
Bradford County, 2.27 mi SE of Lincoln City
Measured
1 in hail
Reported by
Public
Coordinates
29.910, -82.090

The public reported quarter size hail with some slightly bigger stones.

Hail, Bradford

When
February 4, 3:55 PM EST
Where
Bradford County, 0.6 mi E of Starke
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
29.950, -82.090

Penny size hail lasted a few minutes just east of Starke.

Hail, Clay

When
February 4, 4:10 PM EST
Where
Clay County, 2.39 mi NNW of Kingsley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.000, -82.040

Quarter size hail was reported along County Road 225 between Lawtey and Kingsley Lake.

Tornado, Duval

When
February 4, 4:11 PM EST to 4:15 PM EST
Where
Duval County, 2.4 mi SW of (Nzc)nas Cecil Fld to 2.12 mi WSW of (Nzc)nas Cecil Fld
Rating
EF1
Path length
1.05 mi
Path width
200 yd
Reported by
Emergency Manager
Coordinates
30.199, -81.912

A tornado touched down along Sal Taylor Creek to the southwest of|Cecil Field and moved northward across Peacock Ridge Drive,|snapping and uprooting trees that fell and damaged approximately|12 homes, with farm houses and fences also damaged along the path|of about one mile in length, with a maximum path width estimated|around 200 yards. The maximum estimated intensity was 100 miles|per hour, based on the partial loss of a roof on a manufactured|home, in addition to several large trees and large branches being|snapped. The tornado continued northward across Cochise Drive and|then lifted at approximately 4:15 PM just east of Nathan Hale|Road in the Sal Taylor Creek Preserve. Several videos and photos|of this tornado were posted on social media.

Tornado, Clay

When
February 4, 4:13 PM EST to 4:18 PM EST
Where
Clay County, 1.5 mi NNW of Kingsley to 2.28 mi NNW of Kingsley
Rating
EF1
Path length
0.98 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
29.988, -82.034

A tornado touched down in the northwestern portions of Clay|County, or within the Camp Blanding Wildlife Management Area|just to the northwest of Kingsley Lake, on Sunday afternoon. This|tornado was documented by pictures and video as it crossed County|Road 225 that were posted on social media. A National Weather|Service survey team determined that the peak wind was around 90|mph, resulting in snapped and uprooted pine trees along its|approximate one mile path. This tornado`s path length may have|been longer based on available video evidence, but the survey team|was unable to locate any damage beyond the indicated path length|in the heavily wooded Camp Blanding Wildlife Management Area.|Estimated path width was around 100 yards.

Hail, Duval

When
February 4, 5:00 PM EST
Where
Duval County, 1.92 mi WNW of Herlong Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
30.290, -81.830

Nickel to dime size hail was observed.

Tornado, Duval

When
February 4, 5:05 PM EST to 5:07 PM EST
Where
Duval County, 2.74 mi NNE of (Nzc)nas Cecil Fld to 2.11 mi SE of Otis
Rating
EF0
Path length
1.38 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
30.257, -81.865

A tornado touched down adjacent to the Immanuel Baptist Church off|Sarroca Lane, or just southwest of the intersection of Normandy|Boulevard and Cecil Commerce Center Parkway, around 5:05 PM. This|small tornado, with an estimated maximum width of 25 yards, was|captured on video as it flipped a garbage dumpster on the church|property. This tornado likely lifted before crossing Normandy|Boulevard, with the parent supercell thunderstorm moving|northeastward, producing another likely touchdown near the|intersection of Brian Lakes Drive and Justin Oaks Drive North,|where the tornado was again captured on video as it damaged fences|and trees adjacent to homes in the area. This damage represents|am estimated peak wind of around 85 mph, and the non-continuous|damage path of this tornado was around 1.38 miles. The tornado|lifted before reaching Chaffee Trail Elementary School around 5:07|PM.

Hail, Marion

When
February 4, 5:10 PM EST
Where
Marion County, 1.51 mi SSE of Ocala
Measured
0.88 in hail
Reported by
Public
Coordinates
29.160, -82.120

Nickel size hail was reported near the intersection of SE 31st Street and SE Lake Weir Avenue.

Hail, Marion

When
February 4, 5:25 PM EST
Where
Marion County, 2.38 mi WSW of Candler
Measured
0.88 in hail
Reported by
Public
Coordinates
29.059, -82.007

Nickel size hail was reported to the east of Belleview. Time was estimated by radar.

Funnel Cloud, Duval

When
February 4, 5:35 PM EST
Where
Duval County, 1.21 mi SE of Spaulding
Reported by
Public
Coordinates
30.386, -81.768

Multiple videos and pictures of a funnel cloud near Pritchard Road were relayed. Time was estimated by radar.

Hail, Nassau

When
February 4, 6:12 PM EST
Where
Nassau County, 3.36 mi S of Callahan
Measured
1.25 in hail
Reported by
Public
Coordinates
30.522, -81.815

Multiple reports of half-dollar size hail near Ratliff and Callahan areas.

Hail, Flagler

When
February 4, 6:50 PM EST
Where
Flagler County, Palm Coast Parkway
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
29.560, -81.210

Quarter size hail was reported just north of Palm Coast Parkway NE in Palm Coast.

Hail, Flagler

When
February 4, 7:06 PM EST
Where
Flagler County, 0.6 mi E of Bulow
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
29.440, -81.140

Ping-pong size hail was reported at Bulow Plantation, just west of Flagler Beach.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyThe tornado archive for Florida, 2024Warnings in Florida, February 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1150869, 1150870, 1150871, 1163372, 1150872, 1150868, 1150873, 1150874, 1150993, 1150987, 1150875, 1150989, 1150876, 1163375, 1163687, 1150986, 1150982, 1150983.